Advanced Search
Article Contents
Article Contents

Optimal power for an elliptic equation related to some Caffarelli-Kohn-Nirenberg inequalities

Abstract Related Papers Cited by
  • In this paper we analyze the following elliptic problem related to some Caffarelli-Kohn-Nirenberg inequalities: \begin{eqnarray} -div(|x|^{-2\gamma}\nabla u)-\lambda \frac{u}{|x|^{2(\gamma+1)}}=|\nabla u|^p|x|^{-\gamma p}+cf,\; u>0\; \mbox{ in }\; \Omega, \qquad u_{|\partial \Omega}\equiv0, \end{eqnarray} where $\Omega \subset R^N$ is a domain such that $0\in\Omega$, $N\geq 3$, and $c, \lambda, \gamma, p $ are positive constants verifying $0 < \lambda \leq \Lambda_{N,\gamma}=\left(\frac{N-2(\gamma+1)}{2}\right)^{2}$, $-\infty<\gamma<\frac{N-2} 2$ and $p>0$. Our study concerns to existence of solutions to the former problem. More precisely, first we determine a critical thereshold for the power $p$, in the sense that, beyond this value it does not exist any positive supersolution to our problem, not even in a very weak sense. In addition, we show existence of solutions for all the values $p>0$ below this threshold, with the restriction $\gamma>-\frac{N(1-p)+2}{2}$, whenever the righthand side verifies $f(x)\leq |x|^{-2(\gamma+1)}$ if $\gamma>-1$. When $-\frac{N(1-p)+2}{2}<\gamma\leq -1$ it suffices that $f\in L^{2/p}(\Omega)$. The existence of solutions for $0 < p < 1$ and $\gamma\leq -\frac{N(1-p)+2}{2}$ is an open question.
    Mathematics Subject Classification: Primary: 35D05, 35J10; Secondary: 35J60.


    \begin{equation} \\ \end{equation}
  • [1]

    B. Abdellaoui, E. Colorado and I. Peral, Some improved Caffarelli-Kohn-Nirenberg inequalities, Calc. Var. Partial Differential Equations, 23 (2005), 327-345.doi: 10.1007/s00526-004-0303-8.


    B. Abdellaoui and I. Peral, Some results for semilinear elliptic equations with critical potential, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 1-24.doi: 10.1017/S0308210500001505.


    B. Abdellaoui and I. Peral, On quasilinear elliptic equations related to some Caffarelli-Kohn-Nirenberg inequalities, Commun. Pure Appl. Anal., 2 (2003), 539-566.doi: 10.3934/cpaa.2003.2.539.


    B. Abdellaoui and I. Peral, Existence and nonexistence results for quasilinear elliptic equations involving the $p$-Laplacian with a critical potential, Ann. Mat. Pura Appl., 2 (2003), 247-270.doi: 10.1007/s10231-002-0064-y.


    B. Abdellaoui and I. Peral, The equation $-\Delta u-\lambda\frac{u}{|x|^2}=|\nabla u| ^p+cf(x)$: the optimal power, Ann. Sc. Norm. Super. Pisa Cl. Sci., 6 (2007), 159-183.


    N. E. Alaa and M. Pierre, Weak solutions of some quasilinear elliptic equations with data measures, SIAM J. Math. Anal., 24 (1993), 23-35.doi: 10.1137/0524002.


    W. Allegretto and Y. X. Huang, A Picone's identity for the $p$-Laplacian and applications, Nonlinear Anal., 32 (1998), 819-830.doi: 10.1016/S0362-546X(97)00530-0.


    L. Boccardo, F. Murat and J. P. Puel, Rèsultats d'existence pour certains problèmes elliptiques quasilinéaires, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 11 (1984), 213-235.


    L. Boccardo, L. Orsina and I. Peral, A remark on existence and optimal summability of solutions of elliptic problems involving Hardy potential, Discrete Contin. Dyn. Syst., 16 (2006), 513-523.doi: 10.3934/dcds.2006.16.513.


    H. Brezis and X. Cabré, Some simple nonlinear PDE's without solutions, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 1 (1998), 223-262.


    H. Brezis, L. Dupaigne and A. Tesei, On a semilinear elliptic equation with inverse-square potential, Selecta Math. (N.S.), 11 (2005), 1-7.doi: 10.1007/s00029-005-0003-z.


    H. Brezis and A. C. Ponce, Kato's inequality when $\Delta u$ is a measure, C. R. Math. Acad. Sci. Paris, 338 (2004), 599-604.doi: 10.1016/j.crma.2003.12.032.


    L. Caffarelli, R. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math., 53 (1984), 259-275.


    F. Catrina and Z. Q. Wang, On the Caffarelli-Kohn-Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Comm. Pure Appl. Math., 54 (2001), 229-258.doi: 10.1002/1097-0312(200102)54:2<229::AID-CPA4>3.0.CO;2-I.


    J. Heinonen, T. Kilpeläinen and O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations, Oxford University Press, New York, 1993.


    T. Kato, Schrödinger operators with singular potentials, Israel J. Math., 13 (1972), 135-148.


    A. Kufner, Weighted Sobolev spaces, John Wiley and Sons, Inc., New York, 1985.


    J. Malý and W. P. Ziemer, Fine Regularity of Solutions of Elliptic Partial Differential Equations, Mathematical Surveys and Monographs, 51 American Mathematical Society, Providence, RI, 1997.doi: 10.1090/surv/051.


    A. Porretta, Elliptic Equations with First Order Terms, Notes of the course at Alexandria, Ecole Cimpa, 2009.


    G. Stampacchia, Le problème de Dirichlet pour les èquations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier (Grenoble), 15 (1965), 189-258.


    C. A. Swanson, Remarks on Picone's identity and related identities, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. Ia, 11 (1972/73), 3-15.

  • 加载中

Article Metrics

HTML views() PDF downloads(135) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint